cerazette and IBS

Hi all,

I have been given cerazette as an attempt to stop my menstrual cycles, as during ovulation and my period I seem to get much more poorly than other times of the month.

Im also on amitryptaline at night (10mg) to decrease the abdominal pain, Immodium when needed and buscopan.

however, since being on it, I have had a massive flare up now every time i eat a full meal I have severe stomach cramps and diarrhoea....

has anyone else had a flare up after taking this pill?

Im hoping this is just my menstrual cycle being messed up due to the hormones and its just like my pre menstrual, post menstrual spack attack I usually get and that it'll settle...


5 Replies

  • Hiya. Have you ever considered endometriosis? Many women with endo get bowel symptoms at ovulation and period so it may be worth looking into. X

  • yes :) i went to see a gyne and she told me i probably have endo so to try this pill OR have the mirena coil fitted. I decided to try cerazette as i had the copper coil in and I took a long time to recover with the pain etc- wich i dont have time to do presently due to the intense course i am on

  • You have my full sympathy i was in a similar situation 18 minths ago - suspected endo but had to put off having laparoscopy until I'd completed the Open Uni degree module i was in middle of because it was so intense. Well for when you've got a bit of time endo can only be properly diagnosed by having a laparoscopy but if you have significant bowel symptoms theres a real possibility that you have bowel endo and / or rectovaginal endo so you would need a specialist to do your surgry not a bog standard gynae. Theres a list of specialists on the BSGE website & if you want more support with endo i really recommend a facebook group called EndoMetropolis - we have experts from America who guide us with getting the best treatment advice. Good luck with your studies & hope you get some relief soon xx

  • thanks :) thats wonderful information:D

  • Have you considered trying intolerance tests, leaving out one food group at a time - dairy and lactose are triggers of diarrhorea. Also a lot of tablet medication contains lactose - immodium being a prime example

You may also like...